Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 67, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 9, 2009, 1:35 PM EDT for 9 counties in New York. It was in force for 55 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2009, 1:35 PM EDT (17:35 UTC)
- Expired
- Aug 9, 2009, 2:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Ontario County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 56 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 1:40 PM EDT | TSTM WND DMG | 3 W Portageville, NY | TREE DOWN |
| Aug 9, 1:40 PM EDT | TSTM WND DMG | Java Center, NY | TREE DOWN |
| Aug 9, 1:50 PM EDT | TSTM WND DMG | 3 W Springville, NY | SEVERAL TREES DOWN |
| Aug 9, 2:00 PM EDT | TSTM WND DMG | Ashford, NY | TREES/WIRES DOWN |
| Aug 9, 2:12 PM EDT | TORNADO | Rushford, NY | PUBLIC REPORTED TORNADO TOUCHDOWN IN THE VICINITY OF RUSHFORD. WIDESPREAD DAMAGA REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 11:57 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 091735
SVRBUF
NYC003-009-013-029-037-051-055-069-121-091830-
/O.NEW.KBUF.SV.W.0067.090809T1735Z-090809T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
135 PM EDT SUN AUG 9 2009
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ALLEGANY COUNTY IN WESTERN NEW YORK
NORTHERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
CHAUTAUQUA COUNTY IN WESTERN NEW YORK
SOUTHERN ERIE COUNTY IN WESTERN NEW YORK
SOUTHEASTERN GENESEE COUNTY IN WESTERN NEW YORK
LIVINGSTON COUNTY IN WESTERN NEW YORK
SOUTHEASTERN MONROE COUNTY IN WESTERN NEW YORK
ONTARIO COUNTY IN WESTERN NEW YORK
WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 230 PM EDT
* AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HONEOYE FALLS TO 17 MILES NORTHWEST OF WESTFIELD...OR ALONG A
LINE EXTENDING FROM 12 MILES SOUTH OF FAIRPORT TO 27 MILES WEST OF
DUNKIRK...AND MOVING SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VARYSBURG...COLDEN AND SILVER CREEK BY 140 PM EDT...
DUNKIRK...BOSTON AND WARSAW BY 145 PM EDT...
JAVA CENTER AND BRISTOL BY 150 PM EDT...
CANANDAIGUA AND HEMLOCK BY 155 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4227 7977 4257 7916 4273 7900 4307 7739
4277 7709 4276 7731 4258 7737 4258 7765
4251 7771 4239 7772 4199 7974 4202 7978
TIME...MOT...LOC 1734Z 316DEG 26KT 4294 7752 4245 7986
$$
SAGE1 follow-up statement
000
WWUS51 KBUF 091757
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
157 PM EDT SUN AUG 9 2009
NYC037-055-091805-
/O.CAN.KBUF.SV.W.0067.000000T0000Z-090809T1830Z/
GENESEE NY-MONROE NY-
157 PM EDT SUN AUG 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE AND
SOUTHEASTERN GENESEE COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR WESTERN NEW YORK.
LAT...LON 4222 7977 4227 7977 4233 7965 4282 7728
4276 7721 4276 7731 4258 7737 4258 7765
4251 7771 4239 7772 4203 7952
TIME...MOT...LOC 1755Z 316DEG 26KT 4273 7731 4225 7965
$$
NYC003-009-013-029-051-069-121-091830-
/O.CON.KBUF.SV.W.0067.000000T0000Z-090809T1830Z/
CHAUTAUQUA NY-CATTARAUGUS NY-ALLEGANY NY-WYOMING NY-LIVINGSTON NY-
ONTARIO NY-ERIE NY-
157 PM EDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHEASTERN ERIE...SOUTHWESTERN ONTARIO...SOUTHERN LIVINGSTON...
SOUTHERN WYOMING...NORTHERN ALLEGANY...NORTHERN CATTARAUGUS AND
CENTRAL CHAUTAUQUA COUNTIES...
AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BRISTOL MOUNTAIN TO RIPLEY...OR ALONG A
LINE EXTENDING FROM MIDDLESEX TO 21 MILES SOUTHWEST OF FREDONIA...
MOVING SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPRINGWATER BY 200 PM EDT...
CHAUTAUQUA INSTITUTE BY 205 PM EDT...
OSSIAN CENTER BY 210 PM EDT...
GERRY BY 215 PM EDT...
RUSHFORD BY 220 PM EDT...
PANAMA BY 225 PM EDT...
BELFAST BY 230 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS SOUTHERN ERIE COUNTY INCLUIDING MORTONS CORNERS WHERE
NUMEROUS TREES WERE DOWN. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4222 7977 4227 7977 4233 7965 4282 7728
4276 7721 4276 7731 4258 7737 4258 7765
4251 7771 4239 7772 4203 7952
TIME...MOT...LOC 1755Z 316DEG 26KT 4273 7731 4225 7965
$$
SAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 12:45 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 9, 12:45 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1245 PM EDT SUN AUG 9 2009
.SYNOPSIS...
A WARM FRONT WILL DRIFT SLOWLY NORTHEAST ACROSS THE GREAT LAKES
REGION TODAY...BRINGING THE THREAT OF SHOWERS AND THUNDERSTORMS.
BEHIND THE FRONT...MUCH WARMER AND MORE HUMID AIR WILL BUILD INTO
THE REGION TONIGHT AND MONDAY. A COLD FRONT IS FORECAST TO CROSS THE
LOWER GREAT LAKES MONDAY NIGHT AND EARLY TUESDAY WITH THE REMAINDER
OF WEEK MAINLY RAINFREE AS HIGH PRESSURE BUILDS ACROSS THE LOWER
GREAT LAKES.
&&
.NEAR TERM /THROUGH TONIGHT/...
1205 PM UPDATE...WATCH HAS BEEN ISSUED FOR ALL OF OUR CWA EXCEPT
FOR JEFF/LEWIS. LK HURON MCS HAS MORPHED INTO A LINE OF STRONG
TSTMS WHICH WAS MOVING INTO NIAG PENINSULA AND NIAG COUNTY JUST
AFTER NOON. THIS WILL SWEEP ACROSS THE REGION EARLY THIS
AFTERNOON. GRIDS AND ZONES UPDATED ACCORDINGLY.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
WARM SECTOR AIR MASS WILL BE OVER THE AREA MONDAY AS THE BAROCLINIC
ZONE WILL LIKELY STRETCH FROM THE UPPER GREAT LAKES INTO EASTERN
CANADA. SCATTERED WEAK CONVECTION SHOULD BE ONGOING MONDAY MORNING
BUT WILL LIKELY INCREASE IN COVERAGE AND INTENSITY DURING THE COURSE
OF THE DAY MONDAY. WEAK SHORT WAVE ENERGY WORKING THROUGH THE AREA
IN MODERATELY FAST FLOW ALOFT ON NORTHERN FRIDGE OF SOUTHEASTERN
CONUS RIDGE...COMBINED WITH DIURNAL HEATING SHOULD DESTABILIZE
ATMOSPHERE SUFFICIENTLY TO GENERATE SOME STRONGER CONVECTION
DURING THE AFTERNOON AHEAD OF APPROACHING COLD FRONTAL BOUNDARY.
LAKE BREEZE BOUNDARIES WILL LIKELY PLAY A ROLE IN CONVECTIVE
DEVELOPMENT AS WELL.
SEVERE POTENTIAL WILL BE HIGHLY DEPENDENT ON DEGREE OF INSTABILITY
THAT CAN BE ACHIEVED. MODERATE UNIDIRECTIONAL WESTERLY FLOW ALOFT
WOULD SUGGEST THE POTENTIAL FOR DAMAGING WINDS AND WOULD BE THE
PRIMARY SEVERE WEATHER THREAT...ALTHOUGH LARGE HAIL IS POSSIBLE
BUT MORE UNLIKELY AS WET BULB ZERO HEIGHTS ARE RATHER HIGH...ABOVE
12K FEET...THEREFORE GREATER DESTABILIZATION WOULD BE NEEDED.
MONDAY LOOKS TO BE ONE OF THE WARMEST DAYS OF THE SUMMER WITH 850 MB
TEMPERATURES NEARING PLUS 20C. HIGHS SHOULD EASILY REACH INTO THE
80S...WITH UPPER 80S NOT OUT OF THE QUESTION AWAY FROM THE LAKES IF
ENOUGH SUNSHINE CAN DEVELOP.
A COLD FRONT SWEEPS ACROSS THE REGION MONDAY NIGHT AND EARLY TUESDAY.
CURRENT LIKELY PROBABILITIES FOR MONDAY NIGHT...DECREASING FROM
THE WEST ON TUESDAY STILL LOOK REASONABLE.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MODELS CONTINUE TO SHOW HIGH PRESSURE BUILDING ACROSS THE LOWER
LAKES STRETCHING TO THE NEW ENGLAND COAST THROUGH FRIDAY. CURRENT
GUIDANCE SUGGESTS A COLD FRONT SAGGING SOUTH FROM THE UPPER GREAT
LAKES. STILL A WAYS OUT...BUT WILL INCLUDE CHC POPS IN THIS DAY
SEVEN OUTLOOK.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LINE OF STRONG TO SVR TSTORMS WILL MOVE ACROSS WESTERN NY EARLY
THIS AFTERNOON. GUSTS TO 50 KTS ARE POSSIBLE ALONG WITH HAIL AND
FREQUENT LIGHTNING...WITH TIME FRAME BETWEEN 1630Z AND 1730Z AT
KIAG AND KBUF...AND 1730Z TO 18Z AT KROC. STORMS ARE POSSIBLE
LATER AT KJHW. CONDITIONS SHOULD IMPROVE TO VFR LATER THIS
AFTERNOON. MORE LATER...
OUTLOOK...
MONDAY...VFR/MVFR IN SCT SHOWERS/TSTMS.
TUESDAY...MAINLY VFR.
WEDNESDAY AND THURSDAY...VFR.
&&
.MARINE...
DECIDED TO ISSUE SMALL CRAFT ADVISORY FOR EASTERN LK ERIE AND BUF
HARBOR WITH BRISK SW FLOW AND WAVES OF 4 FEET OR SO AS WARM FRONT
HAS PASSED. WINDS MUCH LIGHTER AND TENDING SOUTHEAST ON LK
ONTARIO. THUNDERSTORM ACTIVITY COULD BECOME STRONG ACROSS THE
LAKES TODAY... WITH THE POTENTIAL FOR LOCALLY STRONGER WIND AND
WAVE CONDITIONS DEVELOPING...ESPECIALLY ON LK ONTARIO. SPECIAL
MARINE WARNINGS MAY NEED TO BE ISSUED AT SOME POINT TODAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ020-
040-041.
&&
SYNOPSIS...TMA
NEAR TERM...SFM
SHORT TERM...TMA
LONG TERM...LEVAN
AVIATION...SFM
MARINE...SFM/TMAHazardous weather outlook, Aug 9, 7:36 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 736 AM EDT SUN AUG 9 2009 LEZ020-NYZ001>008-010>014-019>021-085-101145- UPPER NIAGARA RIVER AND BUFFALO HARBOR-NIAGARA-ORLEANS-MONROE-WAYNE- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 736 AM EDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND THIS EVENING. A WARM FRONT WILL LIFT SLOWLY NORTH ACROSS THE REGION TODAY. EXTENSIVE CLOUDS THIS MORNING WILL INITIALLY LIMIT HOW UNSTABLE THE ATMOSPHERE CAN BECOME...HOWEVER AT LEAST SOME AFTERNOON SUNSHINE ACROSS WESTERN NEW YORK IS EXPECTED TO PRODUCE SUFFICIENT INSTABILITY BY LATE AFTERNOON TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY HAZARD BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS MONDAY. THE PRIMARY RISK WILL BE ISOLATED DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-SLZ022-024-101145- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 736 AM EDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND THIS EVENING. A WARM FRONT WILL LIFT SLOWLY NORTH ACROSS THE REGION TODAY. EXTENSIVE CLOUDS THIS MORNING WILL INITIALLY LIMIT HOW UNSTABLE THE ATMOSPHERE CAN BECOME...HOWEVER AT LEAST SOME AFTERNOON SUNSHINE ACROSS WESTERN NEW YORK IS EXPECTED TO PRODUCE SUFFICIENT INSTABILITY BY LATE AFTERNOON TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY HAZARD BEING STRONG WINDS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS MONDAY. THE PRIMARY RISK WILL BE ISOLATED GUSTY WINDS AND LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Aug 9, 11:26 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1126 AM EDT SUN AUG 9 2009 NYZ001-002-010>012-085-091800- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...ORCHARD PARK...SPRINGVILLE 1126 AM EDT SUN AUG 9 2009 ...A ROUND OF STRONG THUNDERSTORMS LIKELY FOR WESTERN NEW YORK THIS AFTERNOON... A LINE OF STRONG THUNDERSTORMS FROM SOUTHERN ONTARIO CANADA IS EXPECTED TO CROSS LAKE ERIE AND WESTERN LAKE ONTARIO THEN MOVE INTO WESTERN NEW YORK THIS AFTERNOON. THE STORMS COULD PRODUCE FREQUENT LIGHTNING AND STRONG WINDS AS THEY MOVE THROUGH THE REGION. STAY TUNED FOR FURTHER UPDATES ON THIS SITUATION AND POSSIBLE WATCHES OR WARNINGS FOR SEVERE WEATHER. NIZIOL
Local storm report, Aug 9, 1:05 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
105 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG LEWISTON 43.17N 79.04W
08/09/2009 NIAGARA NY LAW ENFORCEMENT
TREES AND WIRES DOWN
1225 PM TSTM WND DMG NEWFANE 43.29N 78.70W
08/09/2009 NIAGARA NY LAW ENFORCEMENT
TREES/WIRES DOWN
&&
DTHOMASThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:05 AM EDT | Small Craft Advisory | BUF | 5 hr | |
| Aug 9, 11:56 AM EDT | Special Marine Warning | BUF | 42 min | |
| Aug 9, 12:07 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 53 min |
| Aug 9, 12:46 PM EDT | Special Marine Warning | BUF | 59 min | |
| Aug 9, 12:51 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Erie, Genesee, Livingston, Monroe, Wyoming | 54 min |
| Aug 9, 1:42 PM EDT | Special Marine Warning | BUF | 33 min | |
| Aug 9, 1:57 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Livingston | 63 min |
| Aug 9, 2:07 PM EDT | Tornado Warning | BUF | Allegany, Cattaraugus | 39 min |
| Aug 9, 2:18 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus, Chautauqua | 84 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.